Alert archive / Ohio / Freeze Warnings in 2009

Freeze Warning 2, NWS Cleveland, OH

October 11, 200917 counties in Ohio

NWS Cleveland, OH issued this freeze warning at Oct 11, 2009, 3:07 PM EDT for 17 counties in Ohio. It took effect at Oct 12, 2009, 2:00 AM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2009, 3:07 PM EDT (19:07 UTC)
In effect from
Oct 12, 2009, 2:00 AM EDT
Expired
Oct 12, 2009, 4:07 AM EDT
In force
2 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Hancock County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 66 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2009-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2009-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 111907
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT SUN OCT 11 2009


OHZ017-018-020>023-027>033-036>038-047-120315-
/O.NEW.KCLE.FZ.W.0002.091012T0600Z-091012T1300Z/
HANCOCK-SENECA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...FINDLAY...TIFFIN...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
307 PM EDT SUN OCT 11 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

TONIGHT THE CLOUDS WILL THIN OR CLEAR OUT...AND THE WINDS WILL DIE
DOWN. TEMPERATURES WILL DROP INTO THE LOWER 30S ACROSS THE AREA
AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE IN THE WARNED AREA SHOULD HARVEST OR PROTECT TENDER
VEGETATION FROM THE COLD. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
2 follow-up statements
000 
WWUS71 KCLE 120135
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
935 PM EDT SUN OCT 11 2009

OHZ017-018-020>023-027>033-036>038-047-120945-
/O.CON.KCLE.FZ.W.0002.091012T0600Z-091012T1300Z/
HANCOCK-SENECA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...FINDLAY...TIFFIN...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
935 PM EDT SUN OCT 11 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY
ACROSS PORTIONS OF CENTRAL AND NORTHEASTERN OHIO.

THE COMBINATION OF LIGHT WINDS...PARTLY CLOUDY SKIES...AND DRY AIR WILL
ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S EARLY MONDAY
MORNING. AREAS OF FROST ARE POSSIBLE ALONG A FINDLAY TO YOUNGSTOWN
LINE. LOW LYING AND PROTECTED AREAS MAY SEE TEMPERATURES DROP TO
FREEZING OR SLIGHTLY BELOW FREEZING JUST BEFORE DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE IN THE WARNED AREA SHOULD HARVEST OR PROTECT TENDER
VEGETATION FROM THE COLD. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KCLE 120807
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
407 AM EDT MON OCT 12 2009


OHZ017-018-020>023-027>033-036>038-047-120915-
/O.CAN.KCLE.FZ.W.0002.000000T0000Z-091012T1300Z/
HANCOCK-SENECA-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...FINDLAY...TIFFIN...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
407 AM EDT MON OCT 12 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
FREEZE WARNING. 

THICKER CLOUD COVER HAS MOVED INTO THE REGION KEEPING TEMPERATURES
FROM DIPPING BELOW 32 DEGREES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 11, 12:14 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 11, 12:14 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1214 PM EDT SUN OCT 11 2009

.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH EAST OF THE AREA THIS MORNING FOLLOWED
BY HIGH PRESSURE BUILDING IN FOR THE AFTERNOON AND TONIGHT. HIGH
PRESSURE WILL SLIDE OFF TO THE EAST ON MONDAY...WHILE A WEAK LOW
PRESSURE WILL TRACK WELL SOUTH OF THE REGION. HIGH PRESSURE WILL
BUILD INTO THE AREA AGAIN TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO ACCOUNT FOR THE 8K-20K BROKEN TO OVERCAST DECK THAT HAS
SPREAD OVER MOST OF THE AREA. TWEAKED TEMPS DOWN A DEGREE OR TWO.

MANY AREAS WILL START OFF MOSTLY SUNNY THIS MORNING WITH THE
EXCEPTION OF NW PA WHERE CLOUDS ALONG THE LAKESHORE FROM PASSING
COLD FRONT WILL LINGER. H850 TEMPS WILL CONTINUE TO DROP OFF THIS
MORNING TO THE -3 TO -4 RANGE. THIS WOULD ALLOW FOR SOME INCREASED
INSTABILITY ACROSS THE LAKE AND HENCE ADDITIONAL CLOUD COVER
ACROSS LAKESHORE AREAS OF NE OH AND NW PA GOING INTO THE
AFTERNOON. WITH INCREASED DRIER AIR MOVING INTO THE AREA THOUGH
THIS AFTERNOON THINKING CLOUD COVER WILL GRADUALLY DECREASE
THROUGH THE AFTERNOON. CU RULE ALSO NOT SUPPORTIVE OF ENHANCED CU
ACROSS THE AREA THIS AFTERNOON. TEMPS TODAY LOOKING TO MAX IN THE
MID TO UPPER 50S MOST AREAS WITH LOWER TO MID 50S ACROSS INTERIOR
NW PA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WITH HIGH PRESSURE SETTLING ACROSS THE AREA TONIGHT MAIN WEATHER
CONTEMPLATION WAS LOW TEMPS. GUIDANCE ACROSS THE AREA INDICATING
LOWER TO MID 30S FOR MANY AREAS. MAIN CONCERN THOUGH OVERNIGHT IS
HIGHER CLOUD COVER ACROSS THE PLAINS. GUIDANCE INDICATING SOME OF
THIS CLOUD COVER MAY PUSH INTO THE AREA TONIGHT WHICH WOULD ALLOW
FOR LESS THAN OPTIMAL CONDITIONS FOR RADIATING AND COLDER TEMPS.
ON THE OTHER HAND SURFACE HIGH PRESSURE WILL BE DOMINATING
ATTEMPTING TO KEEP MID AND HIGH CLOUDS AWAY FROM THE AREA. FOR NOW
THERE JUST SEEMS NOT QUITE ENOUGH CONFIDENCE TO GO WITH ANY
FROST/FREEZE HEADLINES FOR TONIGHT. DID MENTION SOME PATCHY FROST
THOUGH TO COVER THE LOCALLY COLDER LOCATIONS IN THE FORECAST AREA.

HIGH PRESSURE OFF TO THE EAST ON MONDAY BUT BOTH GFS AND NAM
INDICATING WEAK WAVE MOVING ACROSS THE AREA THAT MAY BRING ABOUT A
FEW SHOWERS OR SPRINKLES. FOR NOW ONLY MENTIONED SLGT CHC POPS
DURING THIS TIME. HIGH PRESSURE RIDGES INTO THE REGION QUICKLY
BEHIND THIS SYSTEM ON TUESDAY...BUT LOOKS TO BE SHORT LIVED AS
CLOUD SPREAD INTO THE AREA IN ADVANCE OF NEXT SYSTEM EXPECTED TO
IMPACT THE REGION ON WEDNESDAY. BROUGHT SLIGHT CHC TO CHANCE POPS
BACK IN ACROSS THE SW LATE TUESDAY NIGHT THEN CHC POPS THROUGH
WED. WITH HIGH PRESSURE OFF THE EAST DURING THIS TIME
THOUGH...CONCERNED ON HOW MUCH PROGRESS TO THE EAST PRECIP WAS
GOING TO GET SO WAS SLOW TO INCREASE POPS INTO NE OH/NW PA THROUGH
WED NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
MODELS ARE DIFFERING ON HOW FAR NORTH TO BRING AN AREA OF LOW
PRESSURE THAT WILL ORIGINATE OVER THE CENTRAL OR SOUTHERN PLAINS.
GFS IS CURRENTLY THE FURTHEST TO THE NORTH BUT FOR THURSDAY NIGHT
ONWARD HAVE LEANED TOWARDS A GEM/ECMWF SOLUTION. SOME UNCERTAINTY AS
TO HOW QUICK ANY RAINFALL WILL SPREAD NORTHWARD BUT WILL CONTINUE
WITH THE CHANCE POPS. THICKER CLOUD COVER AND NORTHEAST TO NORTH
FLOW WILL KEEP TEMPERATURES BELOW AVERAGE FOR THE END OF THE WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE ACROSS THE LOWER GREAT LAKES TODAY WILL DRIFT EAST
OVERNIGHT AND MONDAY. MAINLY A THIN BAND OF HIGH LEVEL MOISTURE
STREAMING ACROSS THE AREA FROM THE WEST AT 8 TO 10 KFT WITH A MIX
OF SCATTERED TO BROKEN. EXPECT ONLY HIGH LEVEL MOISTURE ACROSS
TERMINALS THROUGH THE PERIOD AND CURRENT VFR CONDITIONS TO
CONTINUE TONIGHT INTO MONDAY.

.OUTLOOK...MVFR/IFR CONDITIONS LATE MONDAY INTO TUESDAY...ESPECIALLY
NW PA.

&&

.MARINE...
A WEAK COLD FRONT IS CURRENTLY PASSING ACROSS LAKE ERIE. SLIGHTLY
STRONGER WINDS...AROUND 20 KNOTS...WILL PERSIST FOR A FEW HOURS IN
THE WAKE OF THE FRONT. WILL CONTINUE THE PREVIOUS TIMING OF A SMALL
CRAFT ADVISORY FOR THE EASTERN HALF OF LAKE ERIE UNTIL MID MORNING.
WINDS SHOULD DECREASE BY LATE MORNING ALLOWING WAVES TO SLOWLY
DECREASE. HOWEVER IT MAY REMAIN CHOPPY ON THE EAST OF THE LAKE INTO
THE AFTERNOON.

HIGH PRESSURE WILL THEN BUILD OVER THE LAKE TONIGHT. AN AREA OF LOW
PRESSURE WILL THEN MOVE FROM THE TENNESSEE RIVER VALLEY AND UP THE
EAST COAST. THIS WILL BRING WINDS AROUND TO A NORTHEASTERLY
DIRECTION. HIGH PRESSURE WILL THEN REESTABLISH ITSELF OVER THE
REGION FOR TUESDAY INTO WEDNESDAY. THIS RIDGE OF HIGH PRESSURE WILL
BE SHORT LIVED AS AN ACTIVE SOUTHERN JET STREAM BRINGS ANOTHER
STORMS SYSTEM TOWARDS THE REGION FROM THE CENTRAL/SOUTHERN PLAINS
FOR WEDNESDAY INTO THURSDAY. WINDS BY THURSDAY WILL INCREASE ENOUGH
TO AT LEAST REACH SMALL CRAFT ADVISORY LEVELS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR LEZ149.

&&

SYNOPSIS...ABE
NEAR TERM...DJB
SHORT TERM...ABE
LONG TERM...MULLEN
AVIATION...TK
MARINE...MULLEN
Hazardous weather outlook, Oct 11, 5:38 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
538 AM EDT SUN OCT 11 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
538 AM EDT SUN OCT 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE TONIGHT MAINLY FOR LOCATIONS AWAY FROM
THE LAKE ERIE SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-120945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
538 AM EDT SUN OCT 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:19 PM EDTSmall Craft AdvisoryCLE16 hr

Nearby

Freeze Warnings in Ohio, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.